Medicine allergies are one of allergic diseases especially severe and easy to prolong. Medicine allergies are the reaction that appears after injection or ingestion of medicines.
Even a commonly used medicine such as antibacterial medicines and antipyretics will cause a reaction. It is said that it occur at the second subsequent invasions when antibodies are made against the medicine.
The chemical molecule is small, so it is less when it is an antigen. The cause of allergy is, in many cases, proteins that have been altered in the body.
In case of mild: medicine eruption
In severe cases: Stevens-Johnson syndrome (SJS)
toxic epidermal necrosis (TEN)
medicine-induced hypersensitivity syndrome (DHIS)
From here, I will explain each symptom. I will explain the specific contents of each symptom, medicine that is likely to cause it, how to deal with it.
It is a symptom on the skin. It often appears in 1 to 3 hours after taking medicine. It will develop in about 15 minutes to 1 hour after a medicine eruption occurs once. Red spots are formed, and in severe cases edema results.
There are also types of medicine eruption. So itchy or sometimes it does not go out. If it becomes more severe it may be Stevens-Johnson syndrome. If that happens, intensive care is needed.
- Antibacterial medicine: It is a medicine effective for bacterial infection; Penicillin and others
- Antipyretic analgesics and cold medicines: so-called cold medicine
- Neurological medicines: anticonvulsants, antiepileptic medicines etc.
- Treatment for hypertension, arrhythmia, diabetes
- Contrast agent: the entire medicine used for making diagnostic imaging more clear
When you feel uncomfortable with internal medication of medicine it is important to see the state. When taking a new medicine, if a rash appears and you get rid of eczema by stopping taking it, the rash may be a medicine eruption. If high fever of 38 °C or more, erosion of the mouth or mouth (part of the skin is gone), hyperemia of the eyes, erythema in a wide area of the skin (redness of the skin), etc. are occurring, severe There is a possibility to make it. Therefore, you need to consult a doctor / pharmacist.
In such a case, it is also important to record what kind of medicine you start drinking from when and when the symptoms appeared.
Stevens-Johnson syndrome (SJS)
Erythema, erosion and blisters can be made throughout the body.
The disease is that the area of skin peeled off by erosion is within 10%. Some of the severe cases of medicine rash are caused by mycoplasmas and viruses.
- Antibacterial medicines: penicillin, cephem, etc.
- Neuroleptics: anticonvulsants
- Non-steroidal anti-inflammatory medicines and cold medicines
- Allopurinol: It is a medicine for treating hypertension
This symptom will continue even after you stop taking the causative medicine. Therefore, you will be hospitalized and perform steroid pulse therapy. In this therapy, you take as much as several ten times as much as usual steroid medicines.
Toxic epidermal necrosis (TEN)
You will feel fatigue, high fever, erythema, and erosion will occur frequently. In many cases, this disease will occur when Stevens-Johnson syndrome becomes severe.
In addition, skin diseases such as high fever, sore throat, general malaise, loss of appetite etc. appear.
First of all, large and small erythema, blisters and erosion develop in the whole body on the skin. The blisters will soon get torn and be Erosions.
Like Steven Sue Johnson syndrome, steroid pulse therapy is applied.
medicine hypersensitivity syndrome
It is a disease due to both allergic symptoms that
fever develops in 2-6 weeks after taking medicine erythema appears and reactivation of HHV-6 virus. Unlike other medicine eruptions, the appearance of the skin varies, and it looks like mild at first. If you continue to administer the causative agent, symptoms progress and worsen to erythroderma. However, discontinuing medicine administration will worsen because various herpes family viruses reactivate and inflammation occurs in various organs. Even after stopping the causative medicine for this disease, it has an extremely varied symptom and course.
The mortality rate is about 10%.
- Neuroleptics: anticonvulsants
- Medicine to lower uric acid
It is important to take this illness to the suspected doctor at an early stage.
Sometimes the skin condition seems to be slightly injured at first sight. However, in order to make an early detection, it is necessary to do a blood test.